Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 227, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 4, 2006, 4:53 AM CDT for Milwaukee County, Wisconsin. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2006, 4:53 AM CDT (09:53 UTC)
- Expired
- Oct 4, 2006, 5:19 AM CDT
- In force
- 26 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 4:55 AM CDT | HAIL 0.75 | Milwaukee, WI | AT THE INTERSECTION OF HIGHWAYS 100 AND 94. |
| Oct 4, 5:00 AM CDT | HAIL 0.88 | 4 Nw Milwaukee, WI | |
| Oct 4, 5:05 AM CDT | HAIL 0.88 | Milwaukee, WI | AT THE INTERSECTION OF OAKLAND AND HARTFORD AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 4:32 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 040953 SVRMKX WIC079-041030- /O.NEW.KMKX.SV.W.0227.061004T0953Z-061004T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 453 AM CDT WED OCT 4 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 530 AM CDT * AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WAUWATOSA...AND MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITEFISH BAY...GLENDALE AND ST. FRANCIS BY 500 AM CDT... LAT...LON 4312 8806 4292 8806 4305 8731 4327 8739 $$ DAVIS
1 follow-up statement
000 WWUS53 KMKX 041019 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 519 AM CDT WED OCT 4 2006 WIC079-041029- /O.CAN.KMKX.SV.W.0227.000000T0000Z-061004T1030Z/ MILWAUKEE WI- 519 AM CDT WED OCT 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MILWAUKEE COUNTY IS CANCELLED... THE SEVERE STORMS HAVE WEAKENED AND MOVED OUT OVER LAKE MICHIGAN. ADDITIONAL STORMS ARER POSSIBLE THIS MORNING...SO BE ON THE ALERT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4312 8806 4292 8806 4305 8731 4327 8739 $$ KAPELA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 9:59 PM CDT, 6 hours 54 minutes earlier.
Area forecast discussion, Oct 3, 9:59 PM CDT, 6 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 959 PM CDT TUE OCT 3 2006 .UPDATE...HAVE CANCELLED FLASH FLOOD WATCH AS CONVECTION OVERNIGHT NOT EXPECTED TO PRODUCE WIDESPREAD MODERATE TO HEAVY PRECIPITATION. EXPECTED PRECIPITATION SHOULD ONLY PRODUCE LOCALIZED FLOODING AT BEST. WHILE ATMOSPHERE STILL MOIST...INCREASING STABILITY BECOMING A MORE NEGATIVE FACTOR WITH TIME. && .PREV DISCUSSION... (ISSUED 717 PM CDT TUE OCT 3 2006) UPDATE...HAVE ADDED DENSE FOG ADVISORY FOR SHEBOYGAN AND OZAUKEE COUNTIES AS MOIST EAST WINDS FROM LAKE MICHIGAN HAVE BROUGHT LOW STRATUS CLOUDS AND AREAS OF DENSE FOG ASHORE. 11U-3.9U SATELLITE LOOP SHOWS EXPANSION INLAND OF STRATUS FROM LAKE MICHIGAN...SO CONDITIONS EXPECTED TO PERSIST FOR NEXT SEVERAL HOURS BEFORE FORECAST CONVECTION MIXES UP AIRMASS. PREV DISCUSSION... (ISSUED 252 PM CDT TUE OCT 3 2006) DISCUSSION...FORECAST FOCUS ON CONVECTION TONIGHT AND QUIET WEATHER PATTERN FOR THE REMAINDER OF THE WEEK. IN THE SHORT TERM...MANY PARAMETERS COMING TOGETHER FOR COMBINATION SEVERE WEATHER AND HEAVY RAINFALL EVENT FOR LATE THIS AFTERNOON AND TONIGHT. MAIN FOCUS IS ON FRONTAL BOUNDARY RUNNING FROM EASTERN IOWA TO NORTHERN ILLINOIS. SEVERE WEATHER FOCUS ALONG WARM FRONT INVOLVES WAITING FOR CONVECTIVE INHIBITION TO BREAK DOWN WITH SURFACE HEATING. MOST UNSTABLE CAPE VALUES AROUND 3000 J/KG...RUC PROGGED 0-3KM EHI VALUES OF 10 AND HELICITY VALUES AROUND 500 INDICATES FAVORABLE REGION FOR TORNADIC DEVELOPMENT. THIS BOUNDARY WILL MOVE NORTHWARD TOWARD WISCONSIN/ILLINOIS BORDER IN THE NEXT SEVERAL HOURS AND ALONG WITH IT THE SEVERE THREAT. THEN LATER TONIGHT UPPER DYNAMICS FROM THE PLAINS ACCOMPANIES LOW PRESSURE WHICH IS PROGGED TO TRACK ACROSS CWA. THIS WILL KEEP CONVECTION GOING FOR REMAINDER OF THE NIGHTTIME HOURS. HEAVY RAIN FOCUS REMAINS ON DEVELOPMENT OF 850 AND 850/1000 MILLIBAR LOW LEVEL JET TO AROUND 35 KNOTS IN THE NEXT SEVERAL HOURS. THE NOSE OF THIS JET IS PROGGED TO POINT TO CWA ADVECTING POOLED DEW POINTS IN THE MIDDLE 60S OVER ILLINOIS INTO REGION. PRECIPITABLE WATER VALUES NOW HAVE RISEN TO AROUND 1.5 INCHES WITH PROGGED VALUES AROUND 1.75 INCHES IN PLACE OVER CWA OVERNIGHT. EXPECTING TRAINING OF STORMS AND LOCALLY HEAVY RAIN TO FALL OVER MUCH OF CWA. HAVE KEPT FLASH FLOOD WATCH SINCE FLASH FLOOD GUIDANCE VALUES LOWER DUE TO RECENT RAINS OF PAST 2 DAYS. IN THE LONG TERM...PROGS MOVE RAIN OUT OF AREA WEDNESDAY MORNING. WINDY CONDITIONS EXPECTED...ESPECIALLY ALONG LAKE SHORE AREAS FOR MUCH OF WEDNESDAY. THEN WITH STRONG HIGH SETTLING OVER REGION WEDNESDAY NIGHT EXPECT SCATTERED FROST AFTER MIDNIGHT MAINLY AWAY FROM LAKE MICHIGAN. IN THE LONG LONG TERM...HIGH HOLDS SWAY OVER CWA WITH DRY CONDITION UNTIL THE WEEKEND. MKX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR WIZ051-WIZ052-WIZ057-WIZ058-WIZ059-WIZ060-WIZ063- WIZ064-WIZ065-WIZ066-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072. MKX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR WIZ051-WIZ052- WIZ057-WIZ058-WIZ059-WIZ060-WIZ063-WIZ064-WIZ065-WIZ066-WIZ068- WIZ069-WIZ070-WIZ071-WIZ072. DENSE FOG ADVISORY UNTIL 2 AM CDT WEDNESDAY FOR WIZ052-WIZ060. && .MKX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 2 AM CDT WEDNESDAY FOR WIZ052-WIZ060. && ZAJDEL
Hazardous weather outlook, Oct 4, 12:20 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1220 AM CDT WED OCT 4 2006 WIZ046-047-051-052-056>060-062>072-041000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1220 AM CDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH ARE POSSIBLE. SCATTERED THUNDERSTORMS OVER MINNESOTA AND CENTRAL WISCONSIN WILL DEVELOP INTO SOUTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-665-041000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 1220 AM CDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 55 KNOTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WARNING IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT AND SUNDAY. DAVIS
In the hours before
Special weather statement, Oct 3, 11:17 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1117 PM CDT TUE OCT 3 2006 WIZ046-047-051-052-056>060-040445- COLUMBIA-DODGE-FOND DU LAC-GREEN LAKE-MARQUETTE-OZAUKEE-SAUK- SHEBOYGAN-WASHINGTON- 1117 PM CDT TUE OCT 3 2006 ...SEVERE THUNDERSTORM WATCH NUMBER 809 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR MARQUETTE... GREEN LAKE...FOND DU LAC...SHEBOYGAN...SAUK...COLUMBIA...DODGE... WASHINGTON...AND OZAUKEE COUNTIES HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS ARE STILL LIKELY AFTER MIDNIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN. HOWEVER...THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. WOOD
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 4:04 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 41 min |
| Oct 4, 4:21 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 24 min |
| Oct 4, 4:24 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 38 min |
| Oct 4, 4:34 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 56 min |
| Oct 4, 4:37 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 53 min |
| Oct 4, 4:44 AM CDT | Tornado Warning | MKX | Columbia, Sauk | 27 min |
| Oct 4, 4:59 AM CDT | Special Marine Warning | MKX | 61 min | |
| Oct 4, 5:01 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 44 min |
| Oct 4, 5:06 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 39 min |
| Oct 4, 5:23 AM CDT | Severe Thunderstorm Warning | MKX | Washington, Waukesha | 37 min |
| Oct 4, 5:38 AM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 38 min |
| Oct 4, 5:44 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 46 min |
| Oct 4, 6:00 AM CDT | Special Marine Warning | MKX | 90 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.